Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
devo420

So I Drank on Accutane...

So on day 4 of my 40mg ED regimen, I decided to drink alcohol. It was malt liquor, probably equivalent to around 3 beers. The day after, I drank another malt liquor beverage, equivalent to again, around 3 beers. After finishing my drink I got into the shower, and I felt a sharp stabbing pain in my right side, towards the back, and kinda below the ribs. I probably felt 2 sharp pains within 15 minutes and nothing more.

The next morning I woke up, had breakfast and went to work, completely forgetting about what I felt the night before. While at work I had like 3 or 4 of the sharp stabbing pains again... after which I just felt a general ache or dull pain in the area. I immediately began tripping out and looking up pictures of the males anatomy to see what it could be. After research I decided that it must have been either my colon or kidney. So, the next logical thing to do was call my derma. I did so and they told me it sounds like appendicitis, so I went to a walk in clinic and had it checked out.

The doctor pushed around on my sides and stomach and I really didn't feel any pain. After that, she took a urine sample. When the results came back, she said there was trace amounts of blood in my urine (which I could not see what so ever). Her conclusion was KIDNEY STONES. They gave me a strainer to try and catch it and a little sheet with information on them. I called back my derma and told them what they said, and she said that it probably is, and that the chances of the pain being from isotretinoin are INCREDIBLY remote, like less than 1%, more of around 0%. However I neglected to tell my derma about me drinking because I was in front of my parents, and I am a recovering drug addict, and if they knew I was drinking it would not go good.

So, here I am, feeling like a fool for having drank... I feel that its from the accutane, but it could just be a huge coincidence. At this point I am actually hoping its a kidney stone because I would rather face that pain then have permanent kidney damage.

Any input or advice would be appreciated. One thing I am taking away from this is that I will NOT be drinking again for the rest of my accutane cycle.

Edited by devo420

Share this post


Link to post
Share on other sites

i'd say its completely a coincidence. ive never had any sharp pains like that and i've drank a lot more than you did and i was on double your dosage (80mg). there are a lot of people on here that didn't even know you weren't suppose to drink while on accutane and continued to party and leave their lifestyle unchanged, and they were fine too. as for accutane causing your kidney stones. thats very hard to tell and very unlikely since you're on your 4th day.

Share this post


Link to post
Share on other sites

I'm into my second month on accutane (30 mg a day with two extra thrown in during a week..so basically 9 pills a week) and I've drank every saturday night and have been fine. I am also 110 lbs...50 kg. I havent had any probs. I, too, think your pain is coincidental.

My best friend is a pharmacist and she even said its okay to do. Just to drink plenty of water before and after. And if I know i'm going to be out drinking, I will take my pill early that morning, so it has had a little extra time to process thru the liver.

If you are a recovering drug addict, I urge you to please stay away from alcohol tho. Its not worth getting hooked. Maybe ur body was trying to tell you to stop!!! ???

Share this post


Link to post
Share on other sites

Based on some of my research (and due to the fact that I am not experiencing pain even CLOSE to what a kidney stone should warrant) I am beginning to think it might be a UTI.

Tomorrow I am going either back to the walk in to get my urine tested for bacteria, or a urologist if I can get an appointment.

Has anyone here had a UTI from accutane and dehydration. I did some research and found a few articles on this.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×